Angiotensin-converting enzyme inhibitor-induced isolated visceral angioedema in a liver transplant recipient.

Published

Journal Article

Isolated visceral angioedema is an extremely rare complication of angiotensin-converting enzyme inhibitors (ACEIs). We report the first known case of ACEI-associated visceral angioedema occurring in a liver transplant recipient who presented with acute-onset abdominal pain, nausea, vomiting, diarrhea, radiologic findings of small bowel edema, and ascites. Heightened awareness of the phenomenon of isolated ACEI-associated visceral angioedema is necessary given the increasing use of these medications for treating hypertension related to calcineurin inhibitors and the need to avoid unnecessary surgical or diagnostic interventions in solid-organ transplant recipients.

Full Text

Duke Authors

Cited Authors

  • Rosenberg, EI; Mishra, G; Abdelmalek, MF

Published Date

  • March 15, 2003

Published In

Volume / Issue

  • 75 / 5

Start / End Page

  • 730 - 732

PubMed ID

  • 12640318

Pubmed Central ID

  • 12640318

International Standard Serial Number (ISSN)

  • 0041-1337

Digital Object Identifier (DOI)

  • 10.1097/01.TP.0000048491.67462.DA

Language

  • eng

Conference Location

  • United States